MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CUSHING RONG 7 2X10MM STR; N/A

INTEGRA LIFESCIENCES MANSFIELD CUSHING RONG 7 2X10MM STR; N/A
Catalog Number 280405
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
The following was reported via medwatch report# mw5165904: "a 2mm pituitary rongeur broke while in use, working end tip broke off into disc space.Using x-ray to identify the location, removal was attempted.Piece was unable to be removed." it was subsequently reported that there was a delay in surgery greater than 15 minutes.The surgery was "completed with the addition of attempted removal utilizing x-ray which was unsuccessful".It was reported that the patient's condition was stable following the event.
 
Additional Manufacturer Narrative
The cushing ronguer 7 2x10mm str (280405) was not returned for evaluation.Lot number information has not been provided; therefore, an evaluation of the device could not be performed, and manufacturing records could not be reviewed.The issue of breaking may be the result of wear or rough handling.However, a definitive root cause cannot be determined at this time.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CUSHING RONG 7 2X10MM STR
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21670878
Report Number3014334038-2025-00036
Device Sequence Number4402515
Product Code HTX
UDI-Device Identifier10381780385783
UDI-Public10381780385783
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number280405
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer04/01/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale